, Volume 15, Issue 1, pp 93-107

Homogenization of elliptic problems withL p boundary data

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We consider the homogenization problem $$\begin{gathered} - \frac{\partial }{{\partial x_i }}\left( {a^{ij} \left( {\frac{x}{\varepsilon }} \right)\frac{{\partial u_\varepsilon }}{{\partial x_j }}} \right) = 0inD, \hfill \\ u_\varepsilon = gon\partial D, \hfill \\ \end{gathered} $$ whereD is a bounded domain,a is aC 1,α, periodic, uniformly positive matrix, and the datag belongs toL p (∂D), 1 <p < ∞. We show that, if∂D satisfies a uniform exterior sphere condition, thenu ε converges in L p (D) to the solution of the corresponding homogenized problem asε → 0. The proof is done via estimates for Poisson's kernel. We give examples showing that this convergence result does not hold for a generalG-convergent sequence of operators and depends on the periodicity ofa as well as on its smoothness.

Research partially supported by National Science Foundations Grant No. NSF-DMS-85-04033.
Communicated by D. Kinderlehrer